Last night as I was lying in bed, tossing and turning, it hit me. I felt like I was going crazy – I was itching all over, I was restless, I was wanting to inflict pain on myself – and then I realized that I had run out of Citalopram, my anti-depressant, a few days before.
I started taking Citalopram back in January, after my long-term use of Zoloft had become benign and I didn’t like the Effexor my doctor had first tried switching me to. With Zoloft, I was always aware of my mood. Anyone around me could easily tell when I was out of the medicine for a few days, as I would be come agitated quickly. However, I don’t remember ever gaining weight or being exhausted on the medicine.
Since I started Citalopram, all I have wanted to do is either sleep or eat. I never feel satisfied, I’ve been an emotional-wreck and I’ve put on weight. I didn’t think much of it, just chucking those things off to being stressed with school and being a recluse for winter. When I realized I was having a withdrawal from the medicine last night, I started looking up side effects. Sure enough, everything I’ve been experiencing was right there.
I felt like a light had gone on. I suddenly am more hopeful. I’m going to the doctor tomorrow to change my medicine, and am hopefully going to be able to stop taking it altogether. That’s my summer goal, anyway.